Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


pubic fullness
Feb 28, 2006

In early December during the day I scratched my pubic area a few times but I thought nothing of it. The next day I noticed that my pubic area was asymmetrical. It looked like my right side was swollen. A few days later all the pubic area looked swollen but symmetrical. I felt and still feel a light pressure around my right groin area-difficult to pin point. My Dr checked for a hernia and swollen lymph nodes (negative.) He said the mound felt like fat deposits. An ultrasound came back with diagnosis of possible small hernia. I was referred to surgeon who examined me and did not find evidence of hernia. He sent me out for CT scan which came back negative. I was told to come back if my condition worsens. At this point it is mainly aesthetic. I have a flat stomach and all of a sudden there is this pubic mound above my penis. In addition, I still feel a slight pressure on my right groin area but not my left side. I don't think it is lipodystrophy since it occurred practically over night. I do have lipodysrophy mostly in upper back, thick neck slight buffalo hump which never quite went away when I quit taking Zerit. I am presently on Viread and Reyataz. Bloodwork 12/05 shows undetected viral load and absolute CD4 of 383. Could my condition be caused by my meds? Is there a specialist I can be referred to? Any thoughts on what might be causing my symptoms. Thank you for your assistanc

Response from Dr. Henry

I haven't observed any trend towards increase fat in the pubic area in the setting of HIV treatment that you describe. Subcutaneous fat loss in the abdominal area (from prior Zerit use) could possibly magnify the fat in the pubic area. I assume you are also taking Norvir with your Reyataz (recommended when also taking Viread). Your HIV specialist who has followed you for years is the best person to evaluate the problem and decide with you if any further referral/evaluation is warranted. KH



Previous
sudden caffeine intolerence
Next
hiv

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement